Volume 7, issue 3 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Dendroidal sets

Ieke Moerdijk and Ittay Weiss

Algebraic & Geometric Topology 7 (2007) 1441–1470

arXiv: math.AT/0701293


We introduce the concept of a dendroidal set. This is a generalization of the notion of a simplicial set, specially suited to the study of (coloured) operads in the context of homotopy theory. We define a category of trees, which extends the category Δ used in simplicial sets, whose presheaf category is the category of dendroidal sets. We show that there is a closed monoidal structure on dendroidal sets which is closely related to the Boardman–Vogt tensor product of (coloured) operads. Furthermore, we show that each (coloured) operad in a suitable model category has a coherent homotopy nerve which is a dendroidal set, extending another construction of Boardman and Vogt. We also define a notion of an inner Kan dendroidal set, which is closely related to simplicial Kan complexes. Finally, we briefly indicate the theory of dendroidal objects in more general monoidal categories, and outline several of the applications and further theory of dendroidal sets.

operad, homotopy coherent nerve, Kan complex, tensor product of operads, weak $n$–categories, algebras up to homotopy
Mathematical Subject Classification 2000
Primary: 55P48, 55U10, 55U40
Secondary: 18D50, 18D10, 18G30
Received: 16 May 2007
Accepted: 15 June 2007
Published: 14 November 2007
Ieke Moerdijk
Department of Mathematics
Utrecht University
P O Box 80010
3508 TA Utrecht
The Netherlands
Ittay Weiss
Department of Mathematics
Utrecht University
P O Box 80010
3508 TA Utrecht
The Netherlands